MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501410
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation of right breast prosthesis.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient was undergoing a mentor smooth round spectrum 125cc primary breast augmentation procedure with a saline breast prosthesis that deflated intraoperatively.The surgeon placed the device in the right breast cavity and began to fill it with saline when it was noticed that the valve was leaking.As a result, the device was explanted from the patient.
 
Additional Manufacturer Narrative
On 05/29/2019, mentor received additional information about the event.The intraoperative deflation of the suspect medical device led to an approximately 1.5-2 hour delay in procedure time.The deflated device was explanted and replaced with new unspecified breast prostheses.On 06/06/2019, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information provided, it was reported that the patient experienced a deflation and surgery prolonged on the implant.During evaluation of the sample it appeared intact.Since the authorization for return and examination of medical device form was not signed and/or returned, mentor product analysis lab was precluded from further evaluating the device.No additional anomalies were discovered the manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Deflation is a known complication associated with mentor mammary prostheses.Possible causes of deflation of saline-filled implants include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.The reported complaint was not confirmed.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8563101
Report Number1645337-2019-10765
Device Sequence Number16603322
Product Code FWM
UDI-Device Identifier00081317001959
UDI-Public00081317001959
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2020
Device Catalogue Number3501410
Device Lot Number7294539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR